[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.159.202.12. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
September 1985

Kerosene-Induced Abscesses-Reply

Author Affiliations

Tel-Hashomer, Israel

Arch Intern Med. 1985;145(9):1743. doi:10.1001/archinte.1985.00360090219046

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

Dr Nixon's remarks raise several points regarding missing details of our case report—details that were omitted for the purpose of brevity and clarity.

The boyfriend was injecting our patient with kerosene in revenge for her attempts to leave him. This unusual act was performed in his apartment when our patient was not in control of her full senses—after being drugged with a hypnotic agent concealed in a drink and administered by the boyfriend. The boyfriend continued to inject kerosene into our patient's knees and other superficial sites, inducing superficial and deep multiple abscesses.

In addition, it was later learned that the boyfriend had murdered his wife three years earlier in a similar manner, using a mixture of wallpaper glue, shaving lotion, and kerosene, causing multiple abscesses; the cause of the abscesses was not found at that time.

Our patient's paraplegia never resolved; today, 18 months following the act, she is

First Page Preview View Large
First page PDF preview
First page PDF preview
×